Alert archive / Massachusetts / Coastal Flood Statements in 2016
Coastal Flood Statement 16, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this coastal flood statement at Dec 12, 2016, 11:51 AM EST for Nantucket County, Massachusetts. It was in force for 69 min.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2016, 11:51 AM EST (16:51 UTC)
- Expired
- Dec 12, 2016, 1:00 PM EST
- In force
- 69 min
- Issued by
- NWS Boston/Norton, MA
County Nantucket County, MA
The radar
The Boston radar (KBOX), 120 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 4.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 497 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 640 m²/s²
- 0-3 km storm-relative helicity
- 893 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
350
WHUS41 KBOX 121651
CFWBOX
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1151 AM EST MON DEC 12 2016
MAZ024-121800-
/O.NEW.KBOX.CF.S.0016.161212T1651Z-161212T1800Z/
NANTUCKET MA-
1151 AM EST MON DEC 12 2016
...THREAT FOR COASTAL FLOODING ON NANTUCKET HAS ENDED...
&&
ALL TIDE HEIGHTS ARE RELATIVE TO MEAN LOWER LOW WATER.
TIME OF HIGH TOTAL TIDES ARE APPROXIMATE TO THE NEAREST HOUR.
NANTUCKET HARBOR
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
4.7- 5.2 12/09 AM 0.4/ 0.9 2-3 MINOR
3.1- 3.6 12/10 PM -0.2/ 0.2 3-4 NONE
4.2- 4.7 13/10 AM -0.2/ 0.2 2-4 NONE
3.1- 3.6 13/11 PM -0.2/ 0.2 2 NONE
4.2- 4.7 14/11 AM -0.2/ 0.3 2 NONE
3.2- 3.7 15/12 AM -0.2/ 0.3 2 NONE
NANTUCKET EAST COAST - EROSION IMPACTS
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
4.9- 5.4 12/10 AM 0.2/ 0.7 4-5 NONE
3.4- 3.9 12/11 PM -0.2/ 0.2 5 NONE
4.5- 5.0 13/11 AM -0.2/ 0.2 3-4 NONE
3.4- 3.9 14/12 AM -0.2/ 0.2 2-3 NONE
4.6- 5.1 14/12 PM -0.2/ 0.3 2 NONE
3.5- 4.0 15/01 AM -0.2/ 0.2 2-3 NONE
NANTUCKET - MADAKET AREA EROSION IMPACTS
TOTAL
TIDE DAY/TIME SURGE WAVES FLOOD
/FT/ /FT/ /FT/ CATEGORY
----------- ---------- --------- ------- ----------
2.8- 3.4 12/05 AM 0.2/ 0.7 4-5 NONE
1.9- 2.3 12/06 PM 0.1/ 0.6 7-8 NONE
2.6- 3.1 13/06 AM -0.2/ 0.2 5-7 NONE
1.7- 2.2 13/06 PM -0.2/ 0.2 3 NONE
2.7- 3.2 14/07 AM -0.2/ 0.2 2-3 NONE
1.8- 2.2 14/07 PM -0.2/ 0.2 2 NONE
$$
$$FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTONWhat forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood statement went out at Dec 12, 11:10 AM EST, 41 minutes earlier.
Area forecast discussion, Dec 12, 11:10 AM EST, 41 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1110 AM EST Mon Dec 12 2016
.SYNOPSIS...
Low pressure moves east of New England today with gradual clearing
this afternoon from west to east. Low pressure likely passes far
enough southeast of our region late Wednesday into Wednesday night
to keep us dry, but will still need to watch it. Otherwise, the
main story will be an arctic outbreak later Thursday into Friday.
While scattered snow showers may accompany this front, the
greatest impact will be the potential for dangerously cold wind
chills early Friday morning. The arctic air should be short-lived,
as much milder air moves in for this weekend. Another storm may
bring another period of some snow/ice changing to rain Saturday,
which may persist into Sunday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
11 AM update...
Dropped all Winter Weather headlines as back edge of precip
shield now already into RI and eastern MA. Rain will exit Cape Cod
and the Islands early this afternoon as dry slot continues to move
eastward. Modest pres rise/fall couplet moving across the
northeast this morning with winds shifting to the west across NYC
area northward into the Catskills with MSV 26010G16KT. This post
frontal airmass will overspread the region this afternoon with
gradual clearing from west to east.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM TUESDAY/...
Overnight conditions will trend toward drying and clearing across
all locations thanks to a mix of strong CAA and drying ahead of a
nose of high pres from the SW. Strong pres gradient between this
and deepening low pres will yield breezes continuing through the
overnight hours. In fact, some gusts 20-30 mph are likely at
times, especially near the shoreline. In spite of the clearing the
wind induced by this pres gradient will keep temps from falling
off too significantly. Looking at Mins mainly in the mid 20s to
low 30s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Highlights...
* Probably dry late Wed/Wed night but will need to watch low pressure
* Arctic cold front may bring scattered snow showers Thu/Thu night
* Bitterly cold/windy late Thu night/Fri am: Near record low temps
* Wind Chills between 15 and 25 below zero poss late Thu night/Fri am
* Much milder next weekend with some snow/ice changing to rain
Details...
Tuesday...
Low pressure across the Maritimes will continue to move away from
our region, while a modest high pressure moves off the mid Atlantic
coast. This combination should result in mainly dry weather and near
normal temperatures.
Wednesday and Wednesday night...
Odds favor mainly dry weather continuing, but will still need to
watch a low pressure expected to develop off the mid Atlantic coast.
GFS ensemble solutions now keep this low pressure far enough to our
south where it should not have a direct impact on our weather.
However, there could be an inverted trough and a mid level shortwave
that will. Greatest risk for precipitation would be across southeast
MA.
Thursday and Friday...
Guidance has been signaling another arctic outbreak for a few days,
now. The latest models are no different. The core of the bitterly
cold air appears to be late Thursday night into Friday morning.
Gusty northwest winds should result in wind chills of -15 to -25
degrees.
In addition, the surge of arctic air may generate enough instability
to trigger some snow showers. Sufficient moisture will be the
limiting factor. Any snow showers would be more likely towards the
coasts, and over the ocean.
Saturday and Sunday...
Arctic high pressure moves offshore early Saturday. This opens the
path for a low pressure to move northeast through the Great Lakes
into southeast Canada. With this low pressure staying to our west,
southern New England should see of overrunning precipitation.
Initially, it will be cold enough for all snow. Eventually, a
transition to rain would be favored, as the warm air advection
continues.
While this has been a persistent signal, it's still too early to get
caught up in the details, particularly the timing of this potential
transition. It's possible the track of this low pressure could
change, which would have a drastic impact on the expected
precipitation type.
&&
.AVIATION /16Z MONDAY THROUGH FRIDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
16Z update...
back edge of rain shield already along the south coast and
continuing to move rapidly eastward. Gradual improvement from west
to east this afternoon. Not much change from 12z TAFs which
capture these details nicely. Previous discussion below.
==================================================================
After 15Z into this evening...High confidence in trends, but lower
confidence in timing. Gradual improvement with remnant RA and SN
ending rapidly from NW to SE between 15Z and 18Z this afternoon.
Some clearing even possible after 18Z. Mainly VFR with clearing.
Winds increase out of the W as conditions improve, with gusts
20-25 kt possible at times by late afternoon.
Tonight...High confidence.
Mainly VFR with W winds mainly 10-15 kt, although near shore
locations may maintain gusts 20-25 kt.
KBOS TAF...High confidence trends. No significant timing changes
form earlier TAF. Lower confidence in timing. Snow begins 02-04z
changing to rain 09z-10z Mon.
KBDL TAF...High confidence trends. Lower confidence in timing.
Snow changes to rain between 09z to 11z with a brief period of
FZRA possible during the transition.
Outlook /Tuesday through Friday/...
Tuesday...High confidence. Winds and seas gradually diminish. Small
Craft Advisories will likely need to continue for some of the waters
through the morning. With Gale Warnings in effect for most of these
waters already, will not issue those Small Craft Advisories at this
time.
Tuesday Night and Wednesday...High confidence. Weak pressure
gradient should keep winds and seas below Small Craft Advisory
thresholds.
Thursday through Friday...Moderate confidence. An arctic cold front
crosses the region Thursday. This should result in strong gale force
wind gusts of 35 to 45 knots later Thursday into Friday. The period
of strongest winds should be late Thursday night into early Friday
morning. There is a low risk for wind gusts to storm force.
Scattered snow showers over the waters may reduce vsbys for
mariners, at times. Despite relatively mild ocean water
temperatures, there is a possibility for some light to moderate
freezing spray Thursday night into Friday morning. Still working out
the details. The greatest risk still appears to be across the near
shore waters, at this time.
&&
.MARINE...
Forecaster Confidence Levels.
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Tonight/...High confidence in trends, lower
confidence in exact timing.
11 am update...
SW gales along the southern waters will slow slacken thru midday
and into early this afternoon. Issued a Gale Warning earlier to
cover this. This will also yield large seas across the southern
waters. Previous discussion below.
=====================================================================
Outlook /Tuesday through Friday/...
Monday night and Tuesday...High confidence. Westerly small craft
wind gusts of 20 to 30 knots in the cold air advection pattern
behind departed low pressure lifting into the Canadian Maritimes.
Wednesday...Moderate to high confidence. Weak pressure gradient
should keep winds/seas below small craft advisory thresholds.
Thursday and Friday...Moderate to high confidence. Arctic cold
front crosses the region Thursday. This should result in strong
Gale force wind gusts of 35 to 45 knots later Thursday into Friday.
Strongest of those winds late Thu night into early Friday morning.
Even a low risk of brief wind gusts near storm force as bitterly
cold air moves over the relatively mild ocean. Scattered snow
showers over the waters may reduce vsbys for mariners at times.
Lastly, despite relatively mild ocean water temperatures guidance
is depicting the risk for some light to moderate freezing spray
late Thu night/early Fri am with arctic airmass. Will have to see
if this materializes, but greatest risk will be across our near
shore waters given current SST.
&&
.TIDES/COASTAL FLOODING...
There remains the minor threat for some splashover on Nantucket
this morning. The later tide timing at 9 AM will allow for better
swell building leading up. Some risk for splashover and minor
coastal flooding.
Permitted the other coastal flood statement to expire along the
south coast of MA and RI, as the time of the morning high tide has
passed.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Gale Warning until 1 PM EST this afternoon for ANZ232.
Small Craft Advisory from 7 PM this evening to 7 AM EST
Tuesday for ANZ233-234.
Gale Warning until noon EST today for ANZ233>235-237.
Small Craft Advisory until noon EST Tuesday for ANZ231.
Small Craft Advisory until 7 PM EST this evening for ANZ236.
Small Craft Advisory from 7 PM this evening to 9 AM EST
Tuesday for ANZ237.
Small Craft Advisory from 7 PM this evening to noon EST
Tuesday for ANZ235.
Gale Warning from 7 PM this evening to 7 AM EST Tuesday for
ANZ250-251.
Gale Warning until 10 PM EST this evening for ANZ254>256.
&&
SYNOPSIS...Belk/Doody
NEAR TERM...Belk/Nocera/Doody
SHORT TERM...Doody
LONG TERM...Belk
AVIATION...Belk/Nocera/Doody
MARINE...Belk/Nocera/Doody
TIDES/COASTAL FLOODING...Hazardous weather outlook, Dec 12, 5:06 AM EST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 506 AM EST MON DEC 12 2016 MAZ002-008-131015- WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA- 506 AM EST MON DEC 12 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THURSDAY AND FRIDAY... AN ARCTIC COLD FRONT WILL CROSS THE REGION THURSDAY. THIS WILL RESULT IN THE POTENTIAL FOR BITTERLY COLD WIND CHILLS OF 15 TO 25 BELOW ZERO LATE THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION... A PERIOD OF NORTHWEST WIND GUSTS OF 40 TO 50 MPH THURSDAY NIGHT INTO FRIDAY MORNING. THIS MAY REQUIRE THE ISSUANCE OF BOTH WIND AND WIND CHILL HEADLINES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002>004-MAZ003>007-009>012-014-026-131015- HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA- EASTERN ESSEX MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- NORTHERN MIDDLESEX MA- 506 AM EST MON DEC 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND MOST OF WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THURSDAY AND FRIDAY... AN ARCTIC COLD FRONT WILL CROSS THE REGION THURSDAY. THIS WILL RESULT IN THE POTENTIAL FOR BITTERLY COLD WIND CHILLS OF 15 TO 25 BELOW ZERO LATE THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION... A PERIOD OF NORTHWEST WIND GUSTS OF 40 TO 50 MPH THURSDAY NIGHT INTO FRIDAY MORNING. THIS MAY REQUIRE THE ISSUANCE OF BOTH WIND AND WIND CHILL HEADLINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ015>024-RIZ002>008-131015- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 506 AM EST MON DEC 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR BOSTON AND SOUTHEASTERN MASSACHUSETTS...AND ALL OF RHODE ISLAND EXCEPT NORTHWESTERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THURSDAY AND FRIDAY... AN ARCTIC COLD FRONT WILL CROSS THE REGION THURSDAY. THIS WILL RESULT IN THE POTENTIAL FOR BITTERLY COLD WIND CHILLS OF 15 TO 25 BELOW ZERO LATE THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION... A PERIOD OF NORTHWEST WIND GUSTS OF 40 TO 50 MPH THURSDAY NIGHT INTO FRIDAY MORNING. THIS MAY REQUIRE THE ISSUANCE OF BOTH WIND AND WIND CHILL HEADLINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ013-RIZ001-131015- WESTERN NORFOLK MA-NORTHWEST PROVIDENCE RI- 506 AM EST MON DEC 12 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NORFOLK COUNTY AND NORTHWESTERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THURSDAY AND FRIDAY... AN ARCTIC COLD FRONT WILL CROSS THE REGION THURSDAY. THIS WILL RESULT IN THE POTENTIAL FOR BITTERLY COLD WIND CHILLS OF 15 TO 25 BELOW ZERO LATE THURSDAY NIGHT INTO FRIDAY MORNING. IN ADDITION... A PERIOD OF NORTHWEST WIND GUSTS OF 40 TO 50 MPH THURSDAY NIGHT INTO FRIDAY MORNING. THIS MAY REQUIRE THE ISSUANCE OF BOTH WIND AND WIND CHILL HEADLINES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ254>256-131015- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 506 AM EST MON DEC 12 2016 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHEASTERN OUTER MASSACHUSETTS AND OUTER RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THURSDAY AND FRIDAY... THERE IS A HIGH PROBABILITY OF STRONG GALE FORCE NORTHWEST WIND GUSTS LATE THURSDAY INTO FRIDAY. IN FACT...THERE IS EVEN A LOW RISK FOR A BRIEF PERIOD OF STORM FORCE WIND GUSTS LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. ALSO...THERE IS A LOW RISK FOR A PERIOD OF MODERATE FREEZING SPRAY LATE THURSDAY NIGHT INTO FRIDAY MORNING MAINLY ACROSS OUR ADJACENT NEAR SHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ250-251-131015- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- 506 AM EST MON DEC 12 2016 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ASTERN MASSACHUSETTS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. THURSDAY AND FRIDAY... THERE IS A HIGH PROBABILITY OF STRONG GALE FORCE NORTHWEST WIND GUSTS LATE THURSDAY INTO FRIDAY. IN FACT...THERE IS EVEN A LOW RISK FOR A BRIEF PERIOD OF STORM FORCE WIND GUSTS LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. ALSO...THERE IS A LOW RISK FOR A PERIOD OF MODERATE FREEZING SPRAY LATE THURSDAY NIGHT INTO FRIDAY MORNING MAINLY ACROSS OUR ADJACENT NEAR SHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230-231-233>237-131015- BOSTON HARBOR-CAPE COD BAY-VINEYARD SOUND-BUZZARDS BAY- RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- 506 AM EST MON DEC 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THURSDAY AND FRIDAY... THERE IS A HIGH PROBABILITY OF STRONG GALE FORCE NORTHWEST WIND GUSTS LATE THURSDAY INTO FRIDAY. IN FACT...THERE IS EVEN A LOW RISK FOR A BRIEF PERIOD OF STORM FORCE WIND GUSTS LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. ALSO...THERE IS A LOW RISK FOR A PERIOD OF MODERATE FREEZING SPRAY LATE THURSDAY NIGHT INTO FRIDAY MORNING MAINLY ACROSS OUR ADJACENT NEAR SHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ232-131015- NANTUCKET SOUND- 506 AM EST MON DEC 12 2016 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NANTUCKET SOUND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THURSDAY AND FRIDAY... THERE IS A HIGH PROBABILITY OF STRONG GALE FORCE NORTHWEST WIND GUSTS LATE THURSDAY INTO FRIDAY. IN FACT...THERE IS EVEN A LOW RISK FOR A BRIEF PERIOD OF STORM FORCE WIND GUSTS LATE THURSDAY NIGHT AND EARLY FRIDAY MORNING. ALSO...THERE IS A LOW RISK FOR A PERIOD OF MODERATE FREEZING SPRAY LATE THURSDAY NIGHT INTO FRIDAY MORNING MAINLY ACROSS OUR ADJACENT NEAR SHORE WATERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Dec 12, 8:13 AM EST, 3 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
813 AM EST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM SNOW 2 W WOODSTOCK 41.95N 72.02W
12/12/2016 M1.7 INCH WINDHAM CT COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 2 NE WILMINGTON 42.57N 71.14W
12/12/2016 M1.9 INCH MIDDLESEX MA COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 2 SSW FITCHBURG 42.57N 71.82W
12/12/2016 M3.6 INCH WORCESTER MA COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW N CENTRAL SOMERS 42.00N 72.44W
12/12/2016 M2.0 INCH TOLLAND CT COCORAHS
24 HOUR SNOWFALL.
0630 AM SNOW 1 ESE MAYNARD 42.42N 71.44W
12/12/2016 M3.5 INCH MIDDLESEX MA COCORAHS
24 HOUR SNOWFALL.
0645 AM SNOW GROTON 42.61N 71.57W
12/12/2016 M3.8 INCH MIDDLESEX MA TRAINED SPOTTER
TRAINED SPOTTER
0700 AM SNOW 1 SW LEXINGTON 42.44N 71.24W
12/12/2016 M2.1 INCH MIDDLESEX MA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 N NORTHBOROUGH 42.35N 71.64W
12/12/2016 M3.1 INCH WORCESTER MA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 WNW WINDSOR LOCKS 41.93N 72.68W
12/12/2016 M2.5 INCH HARTFORD CT ASOS
BRADLEY INTL AIRPORT
0700 AM SNOW 3 NW CONWAY 42.54N 72.73W
12/12/2016 M4.7 INCH FRANKLIN MA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 WNW WORCESTER 42.28N 71.87W
12/12/2016 M3.1 INCH WORCESTER MA ASOS
WORCESTER AIRPORT
0700 AM SNOW TAUNTON 41.90N 71.09W
12/12/2016 M1.3 INCH BRISTOL MA NWS OFFICE
NWS TAUNTON
0700 AM SNOW 2 NW STOW 42.46N 71.53W
12/12/2016 M3.5 INCH MIDDLESEX MA COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 2 S LEOMINSTER 42.50N 71.78W
12/12/2016 M3.5 INCH WORCESTER MA COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 1 SE SUNDERLAND 42.45N 72.57W
12/12/2016 M4.4 INCH FRANKLIN MA COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 2 SW WESTHAMPTON 42.28N 72.79W
12/12/2016 M5.0 INCH HAMPSHIRE MA COCORAHS
24 HOUR SNOWFALL.
0745 AM SNOW 2 SW PLAINFIELD 42.49N 72.95W
12/12/2016 M6.1 INCH HAMPSHIRE MA COCORAHS
24 HOUR SNOWFALL.
0753 AM SNOW PEPPERELL 42.67N 71.59W
12/12/2016 M4.2 INCH MIDDLESEX MA TRAINED SPOTTER
TRAINED SPOTTER
0754 AM SNOW FITCHBURG 42.58N 71.80W
12/12/2016 M4.3 INCH WORCESTER MA HAM RADIO
HAM RADIO
0755 AM SNOW FITCHBURG 42.58N 71.80W
12/12/2016 M4.3 INCH WORCESTER MA COOP OBSERVER
COOP OBSERVER
0757 AM SNOW EASTHAMPTON 42.27N 72.67W
12/12/2016 M4.8 INCH HAMPSHIRE MA HAM RADIO
HAM RADIO
0800 AM SNOW SUDBURY 42.38N 71.42W
12/12/2016 M2.3 INCH MIDDLESEX MA HAM RADIO
HAM RADIO
0801 AM SNOW SPENCER 42.24N 71.99W
12/12/2016 M3.0 INCH WORCESTER MA TRAINED SPOTTER
TRAINED SPOTTER
0804 AM SNOW SOUTHWICK 42.05N 72.77W
12/12/2016 M3.0 INCH HAMPDEN MA HAM RADIO
HAM RADIO
&&
JWDLocal storm report, Dec 12, 8:51 AM EST, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
851 AM EST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM SNOW 1 SSW GARDNER 42.56N 71.99W
12/12/2016 M3.0 INCH WORCESTER MA COCORAHS
24 HOUR SNOWFALL.
0600 AM SNOW 2 NE MOOSUP 41.73N 71.85W
12/12/2016 M1.0 INCH WINDHAM CT COCORAHS
24 HOUR SNOWFALL.
0638 AM SNOW WEATOGUE 41.84N 72.83W
12/12/2016 M2.0 INCH HARTFORD CT NONE
0656 AM SNOW ACTON 42.49N 71.43W
12/12/2016 M3.5 INCH MIDDLESEX MA TRAINED SPOTTER
TRAINED SPOTTER
0700 AM SNOW 3 NW TAUNTON 41.93N 71.13W
12/12/2016 M1.2 INCH BRISTOL MA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 3 SSE WEST HARTFORD 41.73N 72.74W
12/12/2016 M1.0 INCH HARTFORD CT COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 SSE HARRISVILLE 41.95N 71.67W
12/12/2016 M1.5 INCH PROVIDENCE RI COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 3 SW AUBURN 42.17N 71.87W
12/12/2016 M2.1 INCH WORCESTER MA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 ESE HOLDEN 42.34N 71.81W
12/12/2016 M3.1 INCH WORCESTER MA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 W TAUNTON 41.90N 71.14W
12/12/2016 M1.7 INCH BRISTOL MA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 WSW DIGHTON 41.81N 71.14W
12/12/2016 M1.5 INCH BRISTOL MA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 ESE BUCKLAND 42.59N 72.75W
12/12/2016 M5.5 INCH FRANKLIN MA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 2 SW MILLIS 42.15N 71.38W
12/12/2016 M1.0 INCH NORFOLK MA COCORAHS
24 HOUR SNOWFALL.
0812 AM SNOW HOPKINTON 42.23N 71.52W
12/12/2016 M3.5 INCH MIDDLESEX MA TRAINED SPOTTER
TRAINED SPOTTER
0814 AM SNOW HUBBARDSTON 42.47N 72.01W
12/12/2016 M3.8 INCH WORCESTER MA HAM RADIO
HAM RADIO
0818 AM SNOW LUDLOW 42.16N 72.48W
12/12/2016 M4.0 INCH HAMPDEN MA TRAINED SPOTTER
TRAINED SPOTTER
0825 AM SNOW SHELBURNE 42.59N 72.69W
12/12/2016 M6.3 INCH FRANKLIN MA GENERAL PUBLIC
GENERAL PUBLIC
0825 AM SNOW DRACUT 42.67N 71.30W
12/12/2016 M3.3 INCH MIDDLESEX MA TRAINED SPOTTER
0835 AM SNOW LEVERETT 42.45N 72.50W
12/12/2016 M4.0 INCH FRANKLIN MA TRAINED SPOTTER
0838 AM SNOW WEST HARTFORD 41.76N 72.74W
12/12/2016 M1.5 INCH HARTFORD CT HAM RADIO
HAM RADIO
0841 AM SNOW ERVING 42.60N 72.40W
12/12/2016 M4.5 INCH FRANKLIN MA PUBLIC
0842 AM SNOW ROWE 42.70N 72.90W
12/12/2016 M5.8 INCH FRANKLIN MA PUBLIC
0842 AM SNOW LEVERETT 42.45N 72.50W
12/12/2016 M4.0 INCH FRANKLIN MA TRAINED SPOTTER
&&
JWDLocal storm report, Dec 12, 9:45 AM EST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
945 AM EST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 2 S BOXFORD 42.64N 70.98W
12/12/2016 M1.0 INCH ESSEX MA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 SW MANSFIELD CENTER 41.74N 72.22W
12/12/2016 M2.0 INCH TOLLAND CT COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 NNE BARRE 42.44N 72.10W
12/12/2016 M3.4 INCH WORCESTER MA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 WSW BERLIN 42.38N 71.66W
12/12/2016 M3.3 INCH WORCESTER MA COCORAHS
24 HOUR SNOWFALL.
0730 AM SNOW 4 NNE RICHMOND 41.55N 71.63W
12/12/2016 M1.0 INCH WASHINGTON RI COCORAHS
24 HOUR SNOWFALL.
0745 AM SNOW LANCASTER 42.45N 71.67W
12/12/2016 M3.7 INCH WORCESTER MA TRAINED SPOTTER
TRAINED SPOTTER
0850 AM SNOW AUBURN 42.19N 71.84W
12/12/2016 M2.1 INCH WORCESTER MA TRAINED SPOTTER
TRAINED SPOTTER
0854 AM SNOW PLAINFIELD 42.52N 72.92W
12/12/2016 M6.9 INCH HAMPSHIRE MA HAM RADIO
HAM RADIO
0900 AM SNOW 3 WSW SOUTHWICK 42.03N 72.81W
12/12/2016 M3.0 INCH HAMPDEN MA COCORAHS
24 HOUR SNOWFALL.
0902 AM SNOW BURLINGTON 41.77N 72.97W
12/12/2016 M2.5 INCH HARTFORD CT BROADCAST MEDIA
0907 AM SNOW FITCHBURG 42.59N 71.82W
12/12/2016 M4.3 INCH WORCESTER MA TRAINED SPOTTER
0907 AM SNOW SHREWSBURY 42.30N 71.71W
12/12/2016 M3.0 INCH WORCESTER MA TRAINED SPOTTER
TRAINED SPOTTER
0909 AM SNOW SHREWSBURY 42.30N 71.71W
12/12/2016 M3.0 INCH WORCESTER MA TRAINED SPOTTER
TRAINED SPOTTER
0926 AM SNOW BILLERICA 42.55N 71.27W
12/12/2016 M3.6 INCH MIDDLESEX MA PUBLIC
&&
JWDLocal storm report, Dec 12, 11:04 AM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1104 AM EST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 1 ENE AMESBURY 42.86N 70.91W
12/12/2016 M2.4 INCH ESSEX MA COCORAHS
24 HOUR SNOWFALL.
0615 AM SNOW WESTFIELD 42.12N 72.75W
12/12/2016 M3.8 INCH HAMPDEN MA MEDIA
MEDIA
0700 AM SNOW 5 NW HEBRON 41.72N 72.43W
12/12/2016 M2.0 INCH TOLLAND CT COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 ENE HOLYOKE 42.22N 72.62W
12/12/2016 M3.8 INCH HAMPDEN MA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 1 S HOLLISTON 42.19N 71.43W
12/12/2016 M1.5 INCH MIDDLESEX MA COCORAHS
24 HOUR SNOWFALL.
0700 AM SNOW 2 ESE PLAINFIELD 42.50N 72.88W
12/12/2016 M5.4 INCH HAMPSHIRE MA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 1 SW CONWAY 42.51N 72.70W
12/12/2016 M5.0 INCH FRANKLIN MA COCORAHS
24 HOUR SNOWFALL.
0800 AM SNOW 5 WNW SWANSEA 41.77N 71.27W
12/12/2016 M1.0 INCH BRISTOL MA COCORAHS
24 HOUR SNOWFALL.
0945 AM SNOW QUINCY 42.25N 71.00W
12/12/2016 M1.0 INCH NORFOLK MA NONE
0956 AM SNOW HEATH 42.67N 72.82W
12/12/2016 M5.8 INCH FRANKLIN MA HAM RADIO
HAM RADIO
0956 AM SNOW SOUTHBRIDGE 42.08N 72.03W
12/12/2016 M2.7 INCH WORCESTER MA TRAINED SPOTTER
TRAINED SPOTTER
1025 AM SNOW NORTHAMPTON 42.33N 72.64W
12/12/2016 M4.5 INCH HAMPSHIRE MA HAM RADIO
HAM RADIO
1029 AM SNOW TEMPLETON 42.55N 72.07W
12/12/2016 M4.4 INCH WORCESTER MA PUBLIC
1051 AM SNOW BRADFORD 42.77N 71.08W
12/12/2016 M2.1 INCH ESSEX MA HAM RADIO
HAM RADIO
1054 AM SNOW FRANKLIN 42.08N 71.40W
12/12/2016 M2.0 INCH NORFOLK MA HAM RADIO
HAM RADIO
&&
JWDLocal storm report, Dec 12, 11:07 AM EST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1107 AM EST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1102 AM SNOW ASHFIELD 42.53N 72.79W
12/12/2016 M5.5 INCH FRANKLIN MA NONE
&&
JWDLocal storm report, Dec 12, 11:37 AM EST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
1137 AM EST MON DEC 12 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW WORCESTER 42.26N 71.80W
12/12/2016 M3.0 INCH WORCESTER MA TRAINED SPOTTER
TRAINED SPOTTER
1127 AM SNOW WEST BROOKFIELD 42.24N 72.15W
12/12/2016 M4.0 INCH WORCESTER MA PUBLIC
&&
JWDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 3:59 AM EST | Coastal Flood Statement | BOX | Nantucket | 6 hr |
| Dec 12, 3:59 AM EST | Gale Warning | BOX | 12 hr | |
| Dec 12, 9:51 AM EST | Small Craft Advisory | BOX | 25 hr |
Nearby
Coastal Flood Statements in Massachusetts, 2016Every coastal flood statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.